MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS CERTITUDE DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

EDWARDS LIFESCIENCES EDWARDS CERTITUDE DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number 9600SDS29A
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/10/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is still ongoing.
 
Event or Problem Description
As reported by the field clinical specialist (fcs), during a transaortic tavr procedure with a 29mm sapien 3 valve, the valve embolized during deployment.While advancing the sapien 3 valve through the 21fr certitude sheath, the team noted the valve slipped back on the delivery system balloon.The team made the decision to precede with deployment, and during deploying, the valve slipped back further on the balloon and moved aortic.The team made a few attempts to retrieve the valve via the transaortic site without success.Therefore, the decision was made to open the aorta and perform an aortic valve replacement with a 25mm inspiris resilia valve.The implant was successful, and the patient was transferred to the icu in stable condition.
 
Additional Manufacturer Narrative
The event reported is anticipated in the risk management documentation for transcatheter heart valve procedures.A previous investigation into this type of event is captured in an edwards lifesciences technical summary and applies to this complaint.Additional assessment of the failure mode is not required at this time.The device was not returned for evaluation.Due to the unavailability of the complaint device, engineering was unable to perform any visual inspection, functional testing, or dimensional analysis.Per the technical summary, the instructions for use (ifu), training manuals and current risk mitigations have been reviewed.No inadequacies have been identified with regards to warnings, contraindications, and the directions/conditions for the successful use of the device.Imagery was evaluated and the following was observed: the imagery captured the middle of the deployment without showing the initial stage of deployment; therefore, it is unable to determine if the thv is positioned at the base of cusps (center marker) prior to deployment.Thv appeared shifted toward the aorta during deployment.Thv inflow expanded first, while outflow remained unexpanded throughout deployment.The reported event for thv moves on balloon was confirmed based on provided imagery.As the device was not returned, engineering was unable to perform any visual examination, functional testing, or dimensional analysis.Therefore, the presence of a manufacturing non-conformance was unable to be determined.However, review of the dhr and lot history did not provide any indication that a manufacturing non-conformance would have contributed to the complaint event.A review of ifu/training materials revealed no deficiencies.Furthermore, no abnormalities were reported during device unpacking or preparation.There are several factors that may be contributed to the thv shifted towards the aorta during deployment: improper crimping may have led to misplacement of the valve on the balloon.If the valve is crimped too proximally on the balloon shoulder prior to deployment, the thv could shift toward the aorta during inflation as the balloon pushes upward.Anatomical factors, such as annular calcification, may have contributed to thv movement toward the aorta.The uneven surface of the calcified annulus can hinder uniform valve expansion, potentially causing the thv to shift upward during balloon inflation as expansion forces are exerted.Incomplete balloon filling may have caused the thv to shift toward the aorta.Underfilling can lead to asymmetric expansion, especially if the valve is crimped off-center, resulting in upward movement during inflation.However, a definitive root cause could not be determined due to the lack of anatomical details (e.G., degree of calcification or tortuosity) and other relevant information.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.Since no edwards product defects or labeling deficiencies were identified, no corrective or preventative action is required.

Brand Name
EDWARDS CERTITUDE DELIVERY SYSTEM
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key22723143
Report Number2015691-2025-06362
Device Sequence Number15525867
Product Code NPT
UDI-Device Identifier00690103194166
UDI-Public(01)00690103194166(17)251113(10)65451022
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P140031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/13/2025
Device Model Number9600SDS29A
Device Lot Number65451022
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2025
Supplement Date Received by Manufacturer09/05/2025
Initial Report FDA Received Date08/05/2025
Supplement Report FDA Received Date09/11/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown